Hi, well like 2-3 years ago I developed a rash around both sides of my nose, not on the nose itself, but around it. After a few months it just.....dissapered. Well about 2 months ago it came back, but this time it wont go away, it gets dry and starts to get flaky/crusty. Sometimes it's really bad, sometimes it's barely noticable. I've been recently puttin neosporin on the area for about a month it seems to be helping but on the back it says contact a doctor if you need to use it more than a week, which i have. What do you think this could be/what should i use to help it go away quicker?
It sounds like dry skin. The area around my nose does the same thing and is always red. Everybody's skin is different but you should try "Ponds clarifying face clothes" sp. It is for sensitive skin but works wonders. On one side it exfoliates and on the other it is a moisturizer. They are like 7$ for 20 clothes but well worth it to me.
I know I'm responding late and I'm not even sure you're revisting this post, but here goes anyway. Seems you have a mild case of eczema. A dermatoloogist will probably Rx MetroGel which is pretty pricey ($104 for a large tube). I've found over-the-counter 1% Hydrocortisone to work best, (especially Wal-Mart's Equate brand for $3 per tube). A small amount applied daily will clear it right up in about 2-3 days. I use it daily and it keeps any flare-ups at bay.
My post is late, too, but just wanted to say that it could be contact dermatitis. I'd go see a dermatologist for it. I had it around my nose and mouth and was prescribed a topical eurthremiacin (sp). Cleared it up almost immediately.
I get this EVERY summer almost. and my boyfriend yells at me for rubbing it. it doesn't itch its just me knowing it is there so i touch it. my mom told me it's probably from cross contamination... (like make-up, or face lotion) who knows. but for anyone who gets this... i went to the doctor along time ago and he told me to use vagisel...yah strange and quite embarassing, but i use it and it works. it starts dissapearing within 2 days and you'll notice it's gone in a week or so if you just stay ontop of it. use it before you go to bed. I hate that dumb "rash" it's embarassing and enoying!
From the sounds of your symptoms, I think it's PERIORAL DERMATITIS.
Do NOT use steroid creams as they make it go away at first, then it comes back with a vengeance.
See a dermatologist and ask if this is what you have.
You will need about 3 months of tetracycline or, better, doxycylone (sp?). Also the dermatologist will give you cream to help with the burning and itching, but don't use one that has the consistency of vaseline. Get one that's like a moisturizer.
this is a complete downer to have. i got rid of it once, then it came back. hard on the emotions and self-esteem. there are a lot of websites dedicated to perioral dermatitis. Good luck
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.